Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 25, 2000, 9:32 PM CDT for Harper County, Kansas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 9:32 PM CDT (02:32 UTC)
- Expired
- May 25, 2000, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Harper County, KS
The radar
The Vance AFB radar (KVNX), 50 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 10:13 PM CDT | Hail 0.75 | Harper, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1965 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 260234 SVRICT KSC077-260315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 932 PM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARPER COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1015 PM CDT. * AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF CORWIN...OR ABOUT 20 MILES SOUTHEAST OF MEDICINE LODGE...MOVING NORTH AT 20 MPH. *SOME LOCATIONS NEAR THE PATH OF THE STORM INCLUDE... ATTICA... CRISFIELD... THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS... VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED FLOODING... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEENg ISSUED FOR HARPER COUNTY UNTIL 1015 PM CDT. OMITT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:05 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 25, 4:05 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 405 PM CDT THU MAY 25 2000 MODELS OFF TO A ROCKY START WITH APPARENTLY POOR INITIALIZATION/ EVOLUTION OF SWRN US JET. WATER VAPOR LOOP SUG THAT SPDS ARE UNDERDONE AND HAVE TOO MUCH WRLY COMPONENT. THIS WOULD TRANSLATE TO A SLOWER EWRD PROGRESSION AND HIER AMPLITUDE RDG. THE 00Z ETA RUN MAY ACTUALLY BE BETTER THAN THE NEW 12Z RUN IN THIS REGARD. LTST PROFILERS SHOW 850MB WNDS NOW VEERING OVR NRN OK...SO MODELS ARE CORRECT THAT 850MB MSTR WL BE ON THE INCRS. MOST LKLY SCENERIO IS FOR DIFFLUENT FLOW ASSOCIATED WITH SWRN LO TO INITIATE TSTMS IN ROUGHLY IN VCNTY OF GAG-AMA AND THEN PROPAGATE ENE. BELIEVE THAT STGST STORMS WL REMAIN NR SRN EDGE OF TSTM COMPLEX/NRN EDGE OF CAP. WDSPD LIGHTER RAIN/EMBEDDED TSTMS WL THEN SPREAD ENE WITH COMPLEX TRACKING ACRS NRN OK/EXTREME SE KS. HIEST QPF SHUD BE ROUGHLY ALG AND S OF A LN FM WLD-CNU. DO NOT BELIEVE THE SFC BNDRY WL LIFT N ACRS THE AREA...BUT SHUD SEE AN OUTFLOW BNDRY REMAIN ACRS OK. HOWEVER HINT OF THERMAL BNDRY AT 850/700MB ACRS SRN NE ON 12Z UPR AIR ANALYSIS IS LKLY WHAT THE MODELS ARE DEPICTING AT 12Z TMW. WL LKLY NEED TO CARRY SOME PCPN IN THE MORNING...BUT MOS LOOKS A LTL TOO HIGH. WL ALSO NEED TO CLOSELY WATCH FRI NGT WITH SFC LO MOVG LTL...CONVECTIVE BNDRY TO THE S AND SURGE ON DRYLN DVLPG LT IN THE AFTN/EVE. CERTAINLY A CHC OF STG/SVR STMS FRI NGT. UPR RDG BLDS IN OVR THE WEEKEND/FIRST OF NXT WEEK. CURRENTLY HAVE DRY FCST GOING WITH CONDITIONS LKLY CAPPED...HOWEVER SOME CONCERN THAT IF MSTR DOES NOT GET SCOURED OUT...AIRMASS TYPE WDLY SCT TSTMS MAY DVLP LT AFTN/EVE. ALSO CONCUR WITH HPC DISCUSSION THAT SOME TYPE OF NW FLOW EVENT PSBL ON MON NGT/ERY TUE...BUT TOO MUCH UNCERTAINTY TO INCLUDE ATTM. FCSTID = 17/HOWERTON ICT 65 83 62 83 / 80 30 50 20 HUT 64 83 62 83 / 80 30 50 20 EWK 64 83 62 83 / 80 40 50 20 EQA 65 83 62 83 / 80 40 50 20 WLD 66 83 63 83 / 90 40 50 20 RSL 62 83 58 83 / 70 20 40 20 GBD 62 83 58 83 / 70 20 40 20 SLN 62 83 58 83 / 70 40 40 20 MPR 64 83 58 83 / 70 40 40 20 CFV 67 76 64 83 / 90 50 50 20 CNU 66 76 64 83 / 90 50 50 20 K88 65 75 64 83 / 80 50 50 20 .ICT... KS...NONE.
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 46 min |
| May 25, 11:23 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 37 min |
| May 25, 11:29 PM CDT | Flash Flood Warning | ICT | Harper | 3 hr |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 48 min |
| May 26, 12:18 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 57 min |
| May 26, 1:09 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 66 min |
| May 26, 1:20 AM CDT | Flash Flood Warning | ICT | Ellsworth | 6 hr |
| May 26, 1:50 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 55 min |
| May 26, 2:09 AM CDT | Flash Flood Warning | ICT | Harper | 6 hr |
| May 26, 2:21 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 54 min |
| May 26, 2:46 AM CDT | Severe Thunderstorm Warning | ICT | Elk | 59 min |
| May 26, 1:52 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 23 min |
| May 26, 2:15 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 30 min |
| May 26, 3:25 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 65 min |
| May 26, 3:29 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 61 min |
| May 26, 3:44 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 46 min |
| May 26, 4:35 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 55 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.